MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106762
Medical Device Problem Codes Mechanical Problem (1384); Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a green smudge was noticed on the patient's white power cable.Controller interrogation appeared to capture one low voltage advisory event.The controller has been exchanged and available for evaluation.Log files were sent to tech services for review.Log files contained routine power source changes.No abnormal alarms or events were recorded, and the pump appeared to be operating as intended.The reported green sludge appeared to be cosmetic in nature.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of green smudge leaking from the white power cable was unable to be confirmed as no images were provided, and the device was not returned for evaluation.Provided information indicated that the cause of the green smudge was not identified.However, the reported information appears consistent with a fluid ingress issue, which has been previously reported under mfr #: 2916596-2025-06401.The controller was exchanged.It was communicated that the exchanged controller would not be returned for evaluation.Review of the submitted log files captured events consistent with routine battery depletion and power source changes.No notable events or alarms were captured, and the system appeared to be operating as intended.A root cause for the reported event could not be conclusively determined.The device history records were reviewed and the records reveal that the heartmate ii system controller, serial number (b)(6), was manufactured in accordance with manufacturing and quality assurance specifications.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu) and the heartmate ii lvas patient handbook are currently available.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Section 2 of the ifu, ¿system operations¿, and section 2 of the patient handbook, ¿how your heart pump works¿, instruct users to keep their equipment, including the system controller and power cables, away from water or liquid.The ifu and patient handbook also address how to properly care for and maintain the equipment for proper use, including the system controller power cables.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23649762
Report Number2916596-2025-07550
Device Sequence Number15926954
Product Code DSQ
UDI-Device Identifier00813024011286
UDI-Public(01)00813024011286(17)220411
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/11/2022
Device Model Number106762
Device Catalogue Number106762
Device Lot Number7008792
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient Weight86 KG